Alert archive / Minnesota / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Duluth, MN

August 5, 2011Itasca County, Minnesota

NWS Duluth, MN issued this flash flood warning at Aug 5, 2011, 4:08 PM CDT for Itasca County, Minnesota. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 4:08 PM CDT (21:08 UTC)
Expired
Aug 5, 2011, 8:08 PM CDT
In force
4 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

County Itasca County, MN

The radar

The Duluth radar (KDLH), 125 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:15 PM CDTHEAVY RAIN 1.7512 Nne Deer River, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WGUS53 KDLH 052108
FFWDLH
MNC061-060300-
/O.NEW.KDLH.FF.W.0015.110805T2108Z-110806T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
408 PM CDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 1000 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN
  IN THE LAST SEVERAL HOURS IN THE AREA JUST SOUTHEAST OF MARCELL
  AND BOWSTRING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF CENTRAL ITASCA COUNTY...INCLUDING THE TOWNS OF BALSAM LAKE...   
  NORTH STAR LAKE AND SPIDER LAKE...TO THE SOUTHEAST OF MARCELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4754 9338 4741 9343 4747 9376 4757 9372

$$

LAMERS
1 follow-up statement
471 
WGUS73 KDLH 060108
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
808 PM CDT FRI AUG 5 2011

MNC061-060110-
/O.CAN.KDLH.FF.W.0015.000000T0000Z-110806T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-
808 PM CDT FRI AUG 5 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ITASCA
COUNTY IS CANCELLED...

THE THUNDERSTORMS THAT BROUGHT TORRENTIAL RAINFALL TO CENTRAL ITASCA 
COUNTY THIS EVENING HAD MOVED SOUTH AND EAST OF THE AREA AS OF 8 PM. 
A NATIONAL WEATHER SERVICE WEATHER OBSERVER APPROXIMATELY 8 MILES 
SOUTHEAST OF MARCELL REPORTED 5 INCHES OF RAINFALL FROM THE 
THUNDERSTORMS. THE MAIN RUNOFF SHOULD HAVE SUBSIDED...BUT THERE MAY 
STILL BE WASHOUTS THAT HAVE NOT YET BEEN REPORTED. BE SURE TO DRIVE 
CAREFUL ACROSS THE AREA OVERNIGHT...IN THE EVENT THERE ARE HIDDEN 
WASHOUTS. 

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4754 9338 4741 9343 4747 9376 4757 9372

$$

DAP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:16 PM CDT, 52 minutes earlier.

Area forecast discussion, Aug 5, 3:16 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
316 PM CDT FRI AUG 5 2011

.DISCUSSION...A SYNOPTIC BOUNDARY OVER THE NORTHERN TIER OF THE FA
AT 18Z AND A MESOSCALE BOUNDARY IN THE FORM OF A LAKE BREEZE WAS
WORKING ITS WAY INLAND...ESPECIALLY ALONG THE NORTH SHORE OF LAKE
SUPERIOR. A COUPLE OF STORMS HAVE FORMED ON THE NORTHERN END OF
THE LAKE BREEZE IN LAKE COUNTY AND HAVE BECOME FAIRLY
STATIONARY...WHILE THE LAKE BREEZE CONTINUES TO MARCH INLAND.
OTHER CELLS HAVE FORMED ALONG THE IRON RANGE...ESPECIALLY OVER THE
WEST END NEAR GPZ...AND NEAR THE FRONT IN KOOCHICHING COUNTY.
THESE BOUNDARIES WILL CONTINUE TO BE THE FOCUS FOR STORM
DEVELOPMENT UNTIL NEAR SUNDOWN. THE SYNOPTIC FRONT WILL REMAIN
NEARLY STATIONARY OVERNIGHT. SOME EMBEDDED PIECES OF SHORT WAVE
ENERGY WILL ATTEMPT TO MOVE ALONG THE FRONT INTO NORTHERN MN. HAVE
A MENTION OF ISOLD STORMS THIS EVENING.

A SFC LOW ON SATURDAY WILL MOVE INTO NW MN WITH A COLD FRONT
TRAILING INTO EASTERN SD. MODEL DIFFERENCES COME QUICKLY INTO PLAY
WITH THE DEVELOPMENT OF STORMS SATURDAY MORNING. 12Z ECMWF DEVELOPS
THEM ALONG AND AHEAD OF THE FRONT IN CONJUNCTION WITH A VORT LOBE
AHEAD OF UPPER LEVEL TROF. GFS HOLDS OFF ON THE PCPN. GEM/NAM/UKMET
ARE SOMEWHERE IN BETWEEN. HAVE BLENDED THE HPC QPF WITH THE GEM AND
GFS FOR STORMS SATURDAY MORNING. CONTINUE WITH THE BLENDED APPROACH
SATURDAY AFTERNOON WITH THE MORE ROBUST STORMS OVER THE SW THIRD OF
THE FA AND HAVE ALIGNED POPS TO MATCH. PWATS ARE AROUND 1.5
INCHES...SO NOT EXPECTING THE DELUGE THAT OCCURRED EARLIER IN THE
WEEK. HEAVIEST RAIN ON SATURDAY WILL OCCUR OVER THE EXTREME WESTERN
PORTION OF THE FA WHERE SFC MOISTURE CONVERGENCE IS GREATEST.

STORMS WILL CONTINUE OVER THE ENTIRE FA SATURDAY NIGHT AS THE SFC
LOW MOVES THROUGH. AREA OF HIGHEST QPF TRANSLATES TO THE NORTHERN
TIER. PWATS REMAIN AROUND 1.5 INCHES SO HEAVY RAIN STILL A GOOD
POSSIBILITY. STILL USING THE BLENDED APPROACH TO QPF/POPS SATURDAY
NIGHT DUE TO THE MODEL DIFFERENCES.

THE SFC LOW MOVES INTO THE CENTRAL GREAT LAKES SUNDAY. TRENDED THE
QPF/POPS DOWNWARD WITH ITS DEPARTURE USING THE HPC QPF AS A NICE
MODEL BLEND AND FOR TIMING. COOLER AIR FOLLOWS BEHIND THE DEPARTING
LOW SUNDAY NIGHT WITH SFC HIGH. NEXT SYSTEM QUEUES UP FOR AFFECTING
THE FA ON MONDAY AS A SFC LOW IS EXPECTED TO MOVE THROUGH SOUTH
CENTRAL CANADA WITH A COLD FRONT PUSHING IN. MADE NO CHANGES TO
MONDAY.

.EXTENDED...MONDAY NIGHT THROUGH FRIDAY.
A LONG-TERM COOLING TREND BECOMES ESTABLISHED OVER OUR AREA AS
SURFACE LOW PRESSURE AND A STRONG SHORT-WAVE DEEPEN OVER WESTERN
ONTARIO MONDAY NIGHT.  SHOWERS AND SMALL COLD-ADVECTION THUNDER
STORMS WILL CONTINUE THROUGH TUESDAY...THEN END.  HIGH PRESSURE FROM
SASKATCHEWAN WILL CONTINUE TO PULL COLD AIR FROM NORTH-CENTRAL
CANADA INTO OUR AREA AS AN UPPER TROUGH DEEPENS OVER JAMES BAY AND
THE CENTRAL GREAT LAKES.  THE COLD HIGH WILL REMAIN OVER THE GREAT
LAKES THURSDAY AND DRIFT EAST...ALLOWING SHOWERS TO RETURN THURSDAY
NIGHT OR FRIDAY.

&&

.AVIATION...18Z ISSUANCE...
VFR THROUGH THE PERIOD. A WEAK COLD FRONT WITH A LOW-LEVEL CAP AND
UNFAVORABLE THUNDERSTORM DYNAMICS ALOFT AT THIS TIME. THE EAST-
WEST FRONT LIES ALONG A BJI- HIB-BFW LINE...WITH SCATTERED TO
BROKEN CUMULUS TO THE SOUTH AND A FEW AREAS OF MID-CLOUDS TO THE
NORTH. CUMULUS WILL DISSIPATE THIS EVENING. ISOLATED THUNDERSTORMS
SATURDAY MORNING WILL GRADUALLY BECOME MORE NUMEROUS DURING THE
AFTERNOON AND INTO SATURDAY EVENING.

&&

.POINT TEMPS/POPS...
DLH  63  77  60  72 /  20  40  70  20
INL  57  76  57  74 /  20  20  70  10
BRD  64  83  62  75 /  10  60  70  10
HYR  62  86  64  77 /  10  30  70  20
ASX  63  83  62  75 /  10  20  70  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.

&&

SHORT TERM...GSF
EXTENDED....EOM
AVIATION...EOM
Hazardous weather outlook, Aug 5, 3:54 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
354 PM CDT FRI AUG 5 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
354 PM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ALONG THE IRON RANGE EAST TO
NEAR LITTLE MARAIS IN NORTHEAST MINNESOTA UNTIL SUNDOWN. SOME OF
THE STORMS MAY PRODUCE BRIEF HEAVY RAIN. ADDITIONAL THUNDERSTORMS
MAY REACH INTO NORTH CENTRAL MINNESOTA WEST OF A LINE FROM BALL
CLUB TO INTERNATIONAL FALLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ON SATURDAY REACHING
NORTHWEST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE STORMS TO
THE LEFT OF A LINE FROM BIGFORK TO DULUTH AND FROM SOLON SPRINGS
TO EDGEWATER WISCONSIN. THE STORMS WILL CONTINUE SATURDAY NIGHT
THROUGH SUNDAY WITH HEAVY RAIN POSSIBLE NEAR THE STRONGEST STORMS
SATURDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT AND AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

IF THE STORMS OVER THE IRON RANGE GET STRONGER...SKYWARN SPOTTER
ACTIVATION MAY BE NEEDED.

LSZ121-140>148-061030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
354 PM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE NORTH SHORE NORTH
OF SILVER BAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ON SATURDAY. THE
STORMS WILL CONTINUE SATURDAY NIGHT THROUGH SUNDAY WITH HEAVY RAIN
POSSIBLE NEAR THE STRONGEST STORMS SATURDAY NIGHT. THERE IS A
CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT AND AGAIN
THURSDAY.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 5, 2:42 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
242 PM CDT FRI AUG 5 2011

MNZ012-020-052015-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
242 PM CDT FRI AUG 5 2011

...STRONG THUNDERSTORM NORTHWEST OF BEAVER BAY...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEAVER BAY...MOVING
NORTHEAST AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

THIS STORM WILL MAINLY IMPACT THE AREA ABOUT 7 MILES NORTHWEST OF
BEAVER BAY.

WIND GUSTS OF 40 TO 50 MPH CAN BREAK SMALL TREE LIMBS OR PUSH OVER
SHALLOW ROOTED TREES. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4740 9141 4732 9127 4726 9147 4735 9155

LAMERS
Special weather statement, Aug 5, 2:45 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT FRI AUG 5 2011

MNZ010-018-026-052215-
KOOCHICHING-NORTHERN ITASCA-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK...
GRAND RAPIDS
245 PM CDT FRI AUG 5 2011

...THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS CHIPPEWA NATIONAL FOREST...

SCATTERED THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY SHOWERS WITH RAINFALLS OF AN INCH AN HOUR...HALF INCH HAIL...AND
WINDS GUSTING TO 40 MPH...WILL CONTINUE BETWEEN LITTLEFORK TO THE
NORTH AND GRAND RAPIDS TO THE SOUTH. STRONGEST THUNDERSTORMS WILL
REMAIN JUST SOUTH OF WIRT AND MARCELL AND CONTINUE TO MOVE TOWARD
HIBBING AND CHISHOLM.

EOM
Special weather statement, Aug 5, 3:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT FRI AUG 5 2011

MNZ018-052045-
NORTH ITASCA-
311 PM CDT FRI AUG 5 2011

...STRONG THUNDERSTORM APPROACHING INGER...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SQUAW LAKE...MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MAX...                OSLUND...
  SAND LAKE...          INGER...

WINDS OF 50 MPH CAN BREAK SMALL TREE LIMBS OR PUSH OVER SHALLOW
ROOTED TREES. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4767 9387 4747 9405 4758 9434 4773 9422

LAMERS
Special weather statement, Aug 5, 3:19 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
319 PM CDT FRI AUG 5 2011

MNZ012-020-021-052045-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
319 PM CDT FRI AUG 5 2011

...STRONG STORMS ALONG THE NORTH SHORE...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STRONG THUNDERSTORMS FROM JUST INLAND FROM SILVER BAY TO NEAR
FINLAND. THE STORMS MOVEMENT WAS NEARLY STATIONARY.

THE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...BRIEF HEAVY DOWNPOURS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4747 9099 4737 9115 4728 9123 4721 9133
      4725 9158 4755 9129

DAP
Local storm report, Aug 5, 3:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
333 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     SQUAW LAKE              47.63N 94.14W
08/05/2011  M43 MPH          ITASCA             MN   MESONET

            MEASURED AT THE DOT MESONET SITE ON HIGHWAY 46 MM 25.

&&

LAMERS
Special weather statement, Aug 5, 3:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
353 PM CDT FRI AUG 5 2011

MNZ018-052130-
NORTH ITASCA-
353 PM CDT FRI AUG 5 2011

..STRONG THUNDERSTORM EAST NORTHEAST OF MARCELL...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROUND LAKE...MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  BEAR LAKE BY 415 PM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4775 9316 4755 9315 4759 9346 4767 9346

LAMERS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:23 PM CDTSpecial Weather StatementDLHLake27 min
Aug 5, 2:42 PM CDTSpecial Weather StatementDLHLake33 min
Aug 5, 3:11 PM CDTSpecial Weather StatementDLHItasca34 min
Aug 5, 3:19 PM CDTSpecial Weather StatementDLHLake26 min
Aug 5, 3:47 PM CDTAreal Flood AdvisoryDLHItasca4 hr
Aug 5, 3:53 PM CDTSpecial Weather StatementDLHItasca37 min
Aug 5, 4:32 PM CDTSpecial Weather StatementDLHLake43 min
Aug 5, 4:40 PM CDTSpecial Weather StatementDLHItasca65 min
Aug 5, 5:00 PM CDTSpecial Weather StatementDLHItasca60 min
Aug 5, 5:06 PM CDTSpecial Weather StatementDLHCook54 min
Aug 5, 5:13 PM CDTSpecial Weather StatementDLHLake32 min
Aug 5, 5:25 PM CDTSevere Thunderstorm WarningDLHCass, Itasca65 min
Aug 5, 6:14 PM CDTSevere Thunderstorm WarningDLHCass, Itasca61 min
Aug 5, 6:32 PM CDTSpecial Weather StatementDLH13 min

Nearby

Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.